MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-26
Medical Device Problem Codes Off-Label Use (1494); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a left internal mammary artery (lima) graft to the left anterior descending (lad) artery in attempt to occlude the side branch for steal syndrome.A non-abbott guide wire was used to traverse into the side branch of the lima graft.Selective angiography was performed of the lima graft to the lad coronary artery and a dissection of the ostial proximal lima graft into the side branch was noted.The decision was made to place the 3.5x26 mm graftmaster covered stent at nominal pressure, but there was a slight residual remnant thus a second graftmaster 3.5x16 mm was implanted at nominal pressure to overlap the 1st graftmaster and post dilatation was performed with a 3.5 mm non-compliant balloon.There was good result but there was an edge dissection noted which was a spiral without extravasation of dye and was non flow limiting.It was decided not to treat this dissection as the patient was hemodynamically stable.There were no ekg changes and the patient remained in normal sinus rhythm.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medical device problem code 1494: off label use - indication for use the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A similar incident query was not performed as there was no device issues reported.It was reported that the graftmaster rx covered stent delivery system was being used to treat a dissection.It should be noted that the graftmaster rapid exchange (rx) coronary stent graft system, domestic, instructions for use (ifu) states: the graftmaster rx is indicated for use in the treatment of free perforations, defined as free contrast extravasation into the pericardium, in native coronary vessels or saphenous vein bypass grafts greater than or equal to 2.75 mm in diameter.It is likely the ifu deviation contributed to the reported event.The investigation determined the reported off-label use (indication for use) appears to be related to the use error.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.B1: updated to product problem updated to malfunction removed 4641 and added 2199.
 
Event or Problem Description
It was reported that the procedure was to treat a left internal mammary artery (lima) graft to the left anterior descending (lad) artery in attempt to occlude the side branch for steal syndrome.A non-abbott guide wire was used to traverse into the side branch of the lima graft.Selective angiography was performed of the lima graft to the lad coronary artery and a dissection of the ostial proximal lima graft into the side branch was noted.The decision was made to place the 3.5x26 mm graftmaster covered stent at nominal pressure, but there was a slight residual remnant thus a second graftmaster 3.5x16 mm was implanted at nominal pressure to overlap the 1st graftmaster and post dilatation was performed with a 3.5 mm non-compliant balloon.There was good result but there was an edge dissection noted which was a spiral without extravasation of dye and was non flow limiting.It was decided not to treat this dissection as the patient was hemodynamically stable.There were no ekg changes and the patient remained in normal sinus rhythm.Subsequent to the initially filed report the following information was provided: the perforation was discovered to be larger than initially anticipated and the correct size graftmaster implant was used.The graftmaster stent did not leak and there was no deployment or device issue.There were no adverse patient effects or clinically significant delay due to the graftmaster.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13266404
Report Number2024168-2022-00543
Device Sequence Number4760671
Product Code MAF
UDI-Device Identifier08717648176418
UDI-Public08717648176418
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012581-26
Device Catalogue Number1012581-26
Device Lot Number1042941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale